- HEALTH TRACKER
Hi - I am responding to this old post because I too was recently diagnosed with ER+PR+ Her2neu+ breast cancer and started chemo last week. I wasn't really expecting much in the way of side effects but boy was I wrong. It has been a week of hell between diarhea, nausea, vomitting, hermorhoids, stomach pains, you name it. Every GI upset I could imagine. Today is one week and I feel like I am managing it better with Zofran. Pepto Bismol and flat ginger ale. Do you think chemo is worse after having gastric bypass surgery? I had roux-n-y surgery in May 2009 and have maintained a 120 lb weight loss but I have lost 5 lbs this week because of all of the diarhea and vomitting Not much of anything stays in me. Any ideas for coping with this? Is it going to be worse after future treatments (5 more to go)? ANy input would be greatly appreciated!
Congratulations on your completion of the treatment!
For me I had no vomiting at all. I didn't feel like eating but I couldn't chalk it up to stomach upset, I just had desire to eat ANYTHING. Towards the end of the three weeks right after my chemo I would slowly gain wait to get back to my normal weight, then BOOM chemo would happen and I'd be down 10 pounds in almost a week.
I think chemo and herceptin is a very individualized thing. What I experienced even with the same sort of regiment is not what you may be feeling when you have it. I volunteer at a local oncology center and I have seen people do much better than me and others who suffered with every side effect in the book. Be kind to yourself, get plenty of rest and hydration. Remember to get out in the fresh air and WALK everyday if only for a 1/2 mile. That will help you a lot.
The other thing I was going to say is that each and every chemo was different, it wasn't just the same with worse side-effects. Chemo number 1 I was very loopy and groggy. Number 2 it was diarrhea and I couldn't be away from a bathroom long, number two was itching. The weird thing was, after my next chemo whatever side-effects I had from the previous chemo would go away and I'd have a whole new side-effect. Weird I know.
Hang in there, hopefully things will get better XX
Thank you! I appreciate your kind words. I hope it gets better and I'm glad to hear that you don't really think it's RNY related! I'm really not worried about weight gain or loss at this point. Just have to get through this leg of the journey and then I will confront whatever weight concerns there may be!
Please keep in touch - especially if you think of anything else to fill me in on!
Diana, I am taking anestrazole (for the next 5 years) for breast cancer. I have gained almost 10 pounds since last July...not very happy! I have not changed my eating habits. (RNY - almost 5 years ago). I am going to watch everything I eat, drink more water, less carbs and more protein. Let me know how you are doing ...Take care, Stella